Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 26, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 19, 2006, 3:08 PM EDT for Montmorency County, Michigan. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2006, 3:08 PM EDT (19:08 UTC)
- Expired
- Jun 19, 2006, 3:54 PM EDT
- In force
- 46 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
County Montmorency County, MI
The radar
The NCL Michigan radar (KAPX), 49 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:10 PM EDT | HAIL 0.75 | Atlanta, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KAPX 191908 SVRAPX MIC119-192015- /O.NEW.KAPX.SV.W.0026.060619T1908Z-060619T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 308 PM EDT MON JUN 19 2006 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTMORENCY COUNTY IN NORTHERN LOWER MICHIGAN * UNTIL 415 PM EDT * AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ATLANTA...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF LONG LAKE AROUND 325 PM EDT... 6 MILES NORTH OF FLETCHER POND AROUND 330 PM EDT... HILLMAN AND ROYSTON AROUND 335 PM EDT... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4509 8429 4492 8424 4494 8390 4519 8390 $$
3 follow-up statements
000 WWUS34 KAPX 191921 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 320 PM EDT MON JUN 19 2006 MIC119-192015- /O.CON.KAPX.SV.W.0026.000000T0000Z-060619T2015Z/ MONTMORENCY MI- 320 PM EDT MON JUN 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR MONTMORENCY COUNTY... AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ATLANTA...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HILLMAN AND FLETCHER POND AROUND 335 PM EDT... 6 MILES SOUTH OF ROYSTON AROUND 340 PM EDT... AT 310 PM...THREE QUARTER INCH DIAMETER HAIL WAS REPORTED NEAR ATLANTA WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4509 8425 4493 8420 4494 8390 4519 8390 $$ SMITH
000 WWUS34 KAPX 191944 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 344 PM EDT MON JUN 19 2006 MIC119-192015- /O.CON.KAPX.SV.W.0026.000000T0000Z-060619T2015Z/ MONTMORENCY MI- 344 PM EDT MON JUN 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR MONTMORENCY COUNTY... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FLETCHER POND...OR ABOUT 9 MILES EAST OF ATLANTA...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HILLMAN AROUND 350 PM EDT... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4510 8406 4492 8403 4489 8390 4515 8390 $$ SMITH
000 WWUS34 KAPX 191954 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 354 PM EDT MON JUN 19 2006 MIC119-192004- /O.CAN.KAPX.SV.W.0026.000000T0000Z-060619T2015Z/ MONTMORENCY MI- 354 PM EDT MON JUN 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MONTMORENCY COUNTY IS CANCELLED... AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED. THE WARNING HAS THEREFORE BEEN CANCELLED. LAT...LON 4509 8425 4493 8420 4494 8390 4519 8390 $$ SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:33 AM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 19, 10:33 AM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1033 AM EDT MON JUN 19 2006 .UPDATE...A SERIES OF LOW LEVEL BOUNDARIES WILL BE MOVING THRU THE FORECAST AREA IN THE NEXT 12 HOURS. INITIAL COLD FRONT APPEARS TO HAVE JUST MOVED THRU MBL AT 10AM...WITH A SLIGHT BACKING OF THE WIND AND THE DEW POINT DROPPING FROM 61 TO 57F. DEWS ARE IN THE LOWER 60S AHEAD OF THIS BOUNDARY...WITH ABUNDANT SUNSHINE SOUTH OF M-32. FURTHER NORTH...MOSTLY CLOUDY CONDITIONS PREVAIL AS VORT MAX SWINGS THRU EASTERN UPPER...WITH ACCAS PRODUCING A FEW SPRINKLES/LIGHT SHOWERS. THE CLEAR MAIN CONCERN IS WHETHER DEEP CONVECTION CAN FORM ALONG THE COLD FRONT THIS AFTERNOON. IT/S A CLASSIC RACE SITUATION...WE SEE THIS A NUMBER OF TIMES EACH SUMMER...CAN STORMS FIRE BEFORE FORCING EXITS/DRYING ENTERS. MOST TIMES LITTLE OR NOTHING HAPPENS...BUT THIS SETUP LOOKS BETTER THAN MOST. 12Z GRB SOUNDING HAD A LITTLE MORE SUB-850MB MOISTURE THAN APX RAOB DID...SO BOUNDARY LAYER MOISTURE WILL NOT MIX OUT MUCH UNTIL AFTER FROPA. AN 80/60 PARCEL SUPPORTS AN MLCAPE OF 1400J/KG (DEWS IN THE UPPER 50S WOULD PRODUCE A SKINNY 1K J/KG OF MLCAPE). AS LONG AS WE STAY THAT HUMID (AND WE SHOULD)...WE SHOULD GET BY THE WEAK CAP AT 610MB). 500MB WINDS 25-30KT...AND 0-6KM BULK SHEAR 15-20KT...ARE A LITTLE TOO STRONG FOR CLASSIC PULSE STORMS...BUT STILL A BIT WEAK FOR WELL ORGANIZED CONVECTION. BEST INSTABILITY AND FORCING WILL COME TOGETHER IN THE SE ZONES... ESPECIALLY SE OF AN HTL/APN LINE. WILL LIMIT HIGHER (SCT) POPS TO THOSE AREAS. MARGINALLY SEVERE HAIL IS THE MAIN THREAT...WITH WET BULB ZERO HEIGHTS BETWEEN 9K AND 10K FEET...AND RELATIVELY MOIST AIR ALOFT LIMITING WIND POTENTIAL SOMEWHAT (THOUGH A FEW DECENT WET MICROBURSTS ARE POSSIBLE). FURTHER NW...LIMITED INSTABILITY AT FROPA WILL PREVENT ANYTHING MORE THAN A FEW LIGHT SHOWERS. THICKER CLOUD COVER UPSTREAM IN NW WI WILL ARRIVE LATE IN THE DAY IN EASTERN UPPER/NW LOWER MI. ZOLTOWSKI && .PREV DISCUSSION ISSUED 422 AM MON JUN 19... SFC ANALYSIS SHOWING PRE-FRONTAL TROUGH/DEWPOINT BOUNDARY WORKING ACROSS THE CWA EARLY THIS MORNING...WHILE MAIN COLD FRONT NOW SLIPPING DOWN THROUGH WESTERN UPPER MICHIGAN AND WISCONSIN. 00Z UPPER AIR AND WATER VAPOR IMAGERY REVEALING SHORTWAVE MOVING OUT OF EASTERN LAKE SUPERIOR...INTERACTING WITH DEWPOINT BOUNDARY WHICH PROMPTED LINGERING SHOWERS ACROSS UPPER MICHIGAN INTO THE EARLY MORNING HOURS. PRECIP HAS PRETTY MUCH ENDED WITH DEPARTURE OF INITIAL WAVE. UPSTREAM...MID LEVEL TROUGH AXIS DROPPING THROUGH ONTARIO/MINNESOTA IN BEHIND THE MAIN SFC FRONT...WITH WRAP AROUND MOISTURE ACROSS THIS AREA PRODUCING ADDITIONAL LIGHT RAIN SHOWERS ACROSS THE ARROWHEAD OF MN AND WESTERN LAKE SUPERIOR. FORECAST ISSUES IN THE SHORT TERM REVOLVE AROUND SHOWER/THUNDERSTORM CHANCES AS MID LEVEL TROUGH/SFC FRONT COME THROUGH. FIRST OFF...AS MENTIONED ABOVE...NOT MUCH NOW OCCURRING PRECIP WISE WITH DEPARTURE OF INITIAL WAVE. BUT...KEEPING AN EYE ON DEWPOINT BOUNDARY INCHING ACROSS LAKE MICHIGAN AS WELL AS SMALL POCKET OF SHOWERS/THUNDER COMING ACROSS CENTRAL WISCONSIN. MAY NOT AMOUNT TO MUCH THIS MORNING...BUT WILL KEEP A LOW CHANCE FOR SHOWERS ACROSS THE SW PORTION OF THE CWA EARLY ON TO COVER ANYTHING THAT SNEAKS INTO THE AREA. OTHERWISE WILL START THE FORECAST OFF DRY ACROSS THE REST OF THE CWA FOR A FEW HOURS THIS MORNINGS. THEN...UPSTREAM MID LEVEL TROUGH/SFC FRONT AND WRAP AROUND MOISTURE FORECAST TO SWING INTO EASTERN UPPER MICHIGAN LATER IN THE MORNING...THEN ACROSS NRN LOWER MICHIGAN DURING THE AFTERNOON HOURS. WILL BE SOMEWHAT OF A RACE BETWEEN SOME DRIER LOW LEVEL AIR SPREADING W-E INTO THE CWA BEHIND THE INITIAL DEWPOINT BOUNDARY (SFC DEWPOINTS DROPPING BACK INTO THE 50S IN WISCONSIN) AND SYNOPTIC FORCING/DIFFERENTIAL COOLING ALOFT ARRIVING WITH THE TROUGH. MODIFIED AFTERNOON SOUNDINGS FOR TEMPS AROUND 80F AND SFC DEWPOINTS IN THE MID 50S GENERATING BETWEEN 500 AND 1000 J/KG MLCAPE VALUES... GREATEST OVER THE FAR EASTERN PORTION OF NRN LOWER MICHIGAN. NOT AN ABUNDANCE OF LOW LEVEL CONVERGENCE WITH THE FRONT AS SFC WINDS MAY VEER A BIT INTO THE WEST BEHIND THE INITIAL BOUNDARY. BUT OVERALL SYNOPTIC FORCING FROM THE TROUGH AND DIFFERENTIAL COOLING ALOFT JUSTIFIES AT LEAST SCT POPS FROM LATE MORNING THROUGH THE AFTERNOON. AS FAR AS ANY SEVERE THUNDERSTORMS ARE CONCERNED: AGAIN BEST INSTABILITY AND CHANCES FOR THUNDER LOOKING TO BE ACROSS NORTH CENTRAL AND NE LOWER MICHIGAN. OVERALL WIND FIELDS DROP OFF THIS MORNING WITH 0-6KM BULK SHEAR VALUES GOING BLO 20 KNOTS. SO NOT ANTICIPATING WELL ORGANIZED STORM DEVELOPMENT. HOWEVER...WITH FREEZING LEVELS AROUND 10.5K FEET CERTAINLY CANNOT RULE THE POSSIBILITY OF ISOLATED SEVERE HAIL...PARTICULARLY ACROSS NE LOWER MICHIGAN WHERE CAPE VALUES WILL BE RUNNING HIGHEST. SO...WILL CONTINUE TO HIGHLIGHT THAT THREAT TODAY IN THE HAZARDOUS WEATHER OUTLOOK. LATER TONIGHT AND TUESDAY...BEHIND THE FRONT...HIGH PRESSURE AND DRIER AIR STILL ON TRACK TO BUILD IN ACROSS NRN MICHIGAN. SO A DRY FORECAST LOOKS GOOD ALONG WITH VARYING DEGREES OF CLEARING TONIGHT AND MAINLY SUNNY SKIES ON TUESDAY. WITH THAT SAID HOWEVER...NAM/GFS BOTH SHOWING ANOTHER MID LEVEL WAVE DROPPING DOWN THROUGH ONTARIO OVERNIGHT AND BRUSHING UPPER MICHIGAN TUESDAY MORNING. BUT WITHIN THE COLD/DRY ADVECTION REGIME...LITTLE OR NO FORCING ASSOCIATED WITH THIS FEATURE AND AM NOT ANTICIPATING ANY TROUBLES IN TERMS OF THE DRY FORECAST. BUT ENOUGH TO PRECLUDE A COMPLETELY CLEAR FORECAST. TUESDAY NIGHT THROUGH WEDNESDAY...DRY AND PARTLY CLOUDY TUESDAY EVENING WITH HIGH PRESSURE INITIALLY IN CONTROL. NOT AN ABUNDANT AMOUNT OF TIME TO DIG INTO THESE FORECAST PERIODS. HOWEVER...MCS DEVELOPMENT UPSTREAM ACROSS WISCONSIN STILL LOOKING LIKE A GOOD POSSIBILITY AS WARM AIR/MOISTURE AXIS SURGES BACK INTO THE UPPER MIDWEST. RIGHT NOW...MCS LOOKING TO TAKE AIM ON LOWER MICHIGAN LATE TUESDAY NIGHT THROUGH EARLY WEDNESDAY WITH HIGH CHANCE POPS LOOKING FINE FOR NOW. ADAM && .APX...WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 19, 11:09 AM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1109 AM EDT MON JUN 19 2006 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-201000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 1109 AM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF NORTHERN LOWER MICHIGAN THROUGH 6 PM...ESPECIALLY AWAY FROM LAKE MICHIGAN. THE BEST CHANCE OF THUNDERSTORMS WILL BE SOUTHEAST OF A LINE FROM HOUGHTON LAKE TO ALPENA AFTER 2 PM. ISOLATED STORMS MAY BECOME SEVERE...WITH HAIL AS LARGE AS QUARTERS AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE LATE TUESDAY NIGHT THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:02 PM EDT | Special Marine Warning | APX | 54 min | |
| Jun 19, 3:28 PM EDT | Special Marine Warning | APX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.